MAUDE Adverse Event Report: ARTHREX, INC. DRILL NON-CANNULATED, 4MM; DRILL BIT

ARTHREX, INC. DRILL NON-CANNULATED, 4MM; DRILL BIT
Model Number DRILL NON-CANNULATED, 4MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a arthrex employee via (b)(4) that an ar-1204d drill bit broke when drilling the hole in the graft, with no impact on the patient.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided video, which shows that the tip broken and abrasion marks on the shaft.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
DRILL NON-CANNULATED, 4MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18445621
Report Number1220246-2024-00092
Device Sequence Number6826398
Product Code HWE
UDI-Device Identifier00888867004450
UDI-Public00888867004450
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL NON-CANNULATED, 4MM
Device Catalogue NumberAR-1204D
Device Lot Number022219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown